Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 7, 2018, 4:03 PM CDT for Logan County, Arkansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 7, 2018, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:55 PM CDT | TSTM WND DMG | 2 Ne Paris, AR | LARGE LIMBS WERE BLOWN DOWN. WIND GUSTS WERE ESTIMATED AROUND 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WUUS54 KLZK 072103
SVRLZK
ARC083-072145-
/O.NEW.KLZK.SV.W.0331.180807T2103Z-180807T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
403 PM CDT TUE AUG 7 2018
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Logan County in western Arkansas...
* Until 445 PM CDT.
* At 403 PM CDT, a severe thunderstorm was located over Subiaco, or
near Paris, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Paris... Subiaco...
Scranton... Midway in Logan County...
Morrison Bluff... Wilkins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3533 9376 3539 9362 3538 9359 3540 9357
3541 9353 3527 9342 3523 9372
TIME...MOT...LOC 2103Z 251DEG 12KT 3531 9363
HAIL...0.75IN
WIND...60MPH
$$
461 follow-up statement
505
WWUS54 KLZK 072129
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
429 PM CDT TUE AUG 7 2018
ARC083-072145-
/O.CON.KLZK.SV.W.0331.000000T0000Z-180807T2145Z/
Logan AR-
429 PM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN LOGAN COUNTY...
At 428 PM CDT, a severe thunderstorm was located 4 miles north
of Subiaco, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paris... Subiaco...
Scranton... Morrison Bluff...
Wilkins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3533 9376 3539 9362 3538 9359 3540 9357
3541 9353 3532 9346 3527 9374
TIME...MOT...LOC 2128Z 241DEG 8KT 3535 9364
HAIL...0.88IN
WIND...60MPH
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:06 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 7, 3:06 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 306 PM CDT Tue Aug 7 2018 .SHORT TERM...Tonight Through Thursday Zonal flow in place aloft along and to the north of the state this afternoon, with elongated ridging remaining just to the south. An impulse in the flow was making its way just north of the area and was helping to provide lift for shower and thunderstorm development across northern Arkansas this afternoon. With high pressure in control to the south, only scattered cumulus had developed and temperatures were quite warm by 20z, in the mid 90s for many areas. Through the short term portion of the forecast, the zonal flow will give way to more amplified troughing as ridging across the west intensifies. This will allow additional pieces of shortwave energy to pass over the state. Additionally, a surface boundary will make its way into the state and will stall, helping to focus activity locally. With persistent disturbances traversing the flow and the boundary in place at the surface, widespread cloud cover and increased rain chances will be advertised in the forecast. This will lead to below normal daytime highs. Deep southwesterly moisture flow continues to be seen with today's 12z model guidance as atmospheric profiles continue to be well saturated. The latest data suggests PWAT values aoa 2" across much of the state through at least the next 48 hours, which helps support the idea of locally heavy although largely beneficial rainfall. Sluggish storm motion and weak shear aloft combined with sufficient CAPE values across the area further contribute to the idea of heavy rainfall. Ultimately, timing of individual disturbances as well as frontal position will dictate where the axis of heaviest rainfall sets up. At this time, that looks to be over portions of southwest to south central Arkansas. && .LONG TERM...Thursday Night Through Tuesday The pattern will remain unsettled in the extended period. Looking aloft, an amplified ridge will be noted over the western United States. A trough will extend from the Great Lakes to the mid-Mississippi Valley and southern Plains. The trough will slowly pivot to the north/east, with chances of showers/thunderstorms ahead of the trough. Toward the weekend, the trough/low pressure aloft will exit toward the Ohio Valley. Ridging will occur over the southeast states, including Arkansas, as the trough leaves. As the period comes to a close, a new cutoff low may form to the west of the state, and will head this way. Given the pattern, rain chances in Arkansas will be mainly over the southeast half of the state to begin the period. Precipitation will tend to wind down by Saturday as the low kicks out, but will return late in the weekend/early next week as the new low emerges. For the most part, not looking at widespread heavy rain in the long term. However, heavy downpours could result in localized flooding in spots. Precipitation coverage will be more than the usual this time of year. As far as temperatures, daytime readings will be below average, and close to average at night. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 74 88 71 88 / 60 60 50 50 Camden AR 77 91 74 86 / 30 60 60 60 Harrison AR 72 86 68 87 / 60 50 40 30 Hot Springs AR 76 87 72 86 / 30 60 60 60 Little Rock AR 76 89 73 86 / 40 60 60 60 Monticello AR 77 90 73 86 / 20 50 60 60 Mount Ida AR 75 86 70 86 / 40 60 60 60 Mountain Home AR 72 86 69 88 / 60 50 40 40 Newport AR 74 87 72 86 / 60 60 60 50 Pine Bluff AR 76 89 73 86 / 30 60 60 60 Russellville AR 75 88 72 87 / 60 60 60 60 Searcy AR 73 88 72 87 / 60 60 60 60 Stuttgart AR 75 87 73 86 / 30 60 60 60 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...67 / Long Term...46
Hazardous weather outlook, Aug 7, 4:51 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 451 AM CDT Tue Aug 7 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 451 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated thunderstorms could develop this afternoon, mainly across northern portions of the state, although a stray thunderstorm cannot be ruled out elsewhere. Lightning, gusty winds, and heavy rain will be possible with any storms. In addition, an approaching front will bring increased chances of rain -- some heavy -- beginning late this evening and into tonight. The initial threat for heavy rain and isolated flooding will be across northern Arkansas with the threat spreading south over time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday As the cold front pushes further south, heavy rain will overspread much of the area. Isolated flooding will be possible anywhere along or near the front, which will remain nearly stationary over western, central, and southern Arkansas through late week. Isolated strong storms cannot be ruled out, although the threat for widespread severe weather remains low. Additional rainfall will be possible through the weekend and into next week. .Spotter Information Statement... Spotter activation is not likely today or tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cooper/Brown/Jones
In the hours before
Special weather statement, Aug 7, 12:27 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Little Rock AR 1227 PM CDT TUE AUG 7 2018 ARZ003-004-071815- Marion AR-Boone AR- 1227 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND BOONE COUNTIES UNTIL 115 PM CDT... At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm over Capps, or 5 miles west of Harrison, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Harrison... Diamond City... Bergman... Lead Hill... Pyatt... Olvey... Myrtle... Dodd City... Capps... Willis... Red Bank... Clark Hill... Winington... Bellefonte... Alpena... Zinc... South Lead Hill... Batavia... Bear Creek Springs... Hopewell in Boone County... LAT...LON 3648 9285 3622 9274 3614 9330 3633 9330 TIME...MOT...LOC 1726Z 252DEG 19KT 3625 9323 46
Special weather statement, Aug 7, 12:43 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1243 PM CDT TUE AUG 7 2018
ARZ004-005-071815-
Baxter AR-Marion AR-
1243 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARION AND NORTHERN
BAXTER COUNTIES UNTIL 115 PM CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bull Shoals, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mountain Home... Bull Shoals...
Lakeview in Baxter County... Arkawana...
Price Place... Ozark Regional Airport...
Gamaliel Landing... Fawn Park...
Bull Shoals State Park... Ozark Isle...
Midway in Baxter County... Fairview in Marion County...
Clarkridge... Gamaliel...
Oakland... Three Brothers...
Henderson... Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3640 9215 3639 9215 3632 9260 3649 9267
3650 9265 3650 9219
TIME...MOT...LOC 1743Z 252DEG 16KT 3643 9255
67Special weather statement, Aug 7, 12:54 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1254 PM CDT TUE AUG 7 2018
ARZ003-004-071830-
Marion AR-Boone AR-
1254 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION AND
SOUTHEASTERN BOONE COUNTIES UNTIL 130 PM CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Everton, or 10 miles southwest of Yellville, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Yellville... Flippin...
Crawford... Rush...
Summit... Everton...
Eros... Bruno...
Ralph...
LAT...LON 3630 9260 3613 9253 3612 9276 3611 9284
3612 9291 3619 9295
TIME...MOT...LOC 1754Z 254DEG 19KT 3615 9285
46Special weather statement, Aug 7, 2:25 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Little Rock AR 225 PM CDT TUE AUG 7 2018 ARZ023-072015- Van Buren AR- 225 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN COUNTY UNTIL 315 PM CDT... At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near Claude, or 11 miles west of Clinton. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Claude... Beverage Town... Alread... Rupert... Crabtree... Scotland... Culpepper... Formosa... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3546 9250 3546 9276 3567 9276 3567 9249 TIME...MOT...LOC 1925Z 284DEG 2KT 3556 9265 57
Special weather statement, Aug 7, 2:58 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
258 PM CDT TUE AUG 7 2018
ARZ014-023-024-072030-
Stone AR-Van Buren AR-Cleburne AR-
258 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...NORTHEASTERN
VAN BUREN AND NORTHWESTERN CLEBURNE COUNTIES UNTIL 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Lexington, or 9 miles north of Clinton, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clinton... Fairfield Bay...
Shirley... Elba...
Old Lexington... Edgemont...
Parma... Prim...
Rushing... Turkey Creek...
Hill Creek Recreation Area... Fox...
Arlberg... Brewer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3584 9213 3560 9209 3560 9247 3578 9251
3579 9244 3579 9242 3580 9242
TIME...MOT...LOC 1958Z 261DEG 16KT 3571 9240
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:27 PM CDT | Special Weather Statement | LZK | Boone | 48 min |
| Aug 7, 12:43 PM CDT | Special Weather Statement | LZK | Baxter | 32 min |
| Aug 7, 12:54 PM CDT | Special Weather Statement | LZK | Marion | 36 min |
| Aug 7, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 43 min |
| Aug 7, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 28 min |
| Aug 7, 2:25 PM CDT | Special Weather Statement | LZK | Van Buren | 50 min |
| Aug 7, 2:58 PM CDT | Special Weather Statement | LZK | Stone | 32 min |
| Aug 7, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 34 min |
| Aug 7, 4:33 PM CDT | Special Weather Statement | LZK | Jackson | 27 min |
| Aug 7, 4:37 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 38 min |
| Aug 7, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 46 min |
| Aug 7, 4:51 PM CDT | Flash Flood Warning | LZK | Johnson, Logan | 3 hr |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 47 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | LZK | Logan | 27 min |
| Aug 7, 5:54 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 36 min |
| Aug 7, 5:59 PM CDT | Special Weather Statement | LZK | Faulkner | 46 min |
| Aug 7, 6:21 PM CDT | Special Weather Statement | LZK | Jackson | 24 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 26 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LZK | White | 55 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | LZK | Prairie, White | 40 min |
| Aug 7, 6:56 PM CDT | Special Weather Statement | LZK | Yell | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.